New York, 2021

Heat and Damaging Winds in New York, June 21, 2021

June 21, 2021 · NWS ALY · 55 events in 21 counties and zones

A lifting warm front across the region brought a hot and humid air mass into the region, leading to maximum heat indices reaching 95 to 98 degrees across some valley locations of eastern New York. An approaching cold front from the west led to numerous showers and thunderstorms during the afternoon and evening hours.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A lifting warm front across the region brought a hot and humid air mass into the region, leading to maximum heat indices reaching 95 to 98 degrees across some valley locations of eastern New York.

An approaching cold front from the west led to numerous showers and thunderstorms during the afternoon and evening hours. Some of these storms became severe with several reports of downed trees and power lines. A couple trees fell onto homes with another falling onto a camper trailer. No injuries were reported. A funnel cloud was spotted by an observer in Warren County looking northward toward Lake George. A lightning strike hit a structure near Galway, causing a fire. Sporadic power outages occurred as a result of these storms with more than 1,000 National Grid customers without power in Washington County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 21, 9:58 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 21, 9:58 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1058 AM EDT Mon Jun 21 2021

.SYNOPSIS...
Hot and humid conditions today for the first day of summer.
Showers and thunderstorms will occur mainly late this afternoon
into the evening with strong to severe storms possible. All
storms will be capable of producing very heavy downpours. A much
cooler air mass will be ushered with the passage of a cold
front. Chances for showers will lingering Tuesday as a
disturbance in the upper levels of the atmosphere moves
overhead.

&&

.NEAR TERM /THROUGH TONIGHT/...
...Severe Weather Potential Increasing for most of the Region
this afternoon and evening...

...Heat Advisory remains in effect for this afternoon, Noon to
6 pm, for the Hudson River Valley including the Glens Falls
area, southern Washington and Montgomery Counties...

UPDATE...Seems several ingredients are lining up for an active
later afternoon and evening across most of the region.
Per the latest HRRR/RAP/NAM3km, seems this will be a high
SBCAPES as dewpoints remain around 70F and surface temperatures
climb well into the 80s (values close to 4000 J/Kg), modest
shear which initially will be good but forecast to decrease
later this afternoon and lapse rates too are initially good but
forecast to diminish later as well. Regardless, as seen in the
satellite imagery, a couple of boundaries will be approaching
with new reflectivity guidance showing elevated convection
across the Dacks close to 18Z then along the pre-frontal line
across western and central NY near 20-21Z. To get a better view
of the atmosphere and per coordination with SPC, we will conduct
a special balloon sounding this afternoon (21Z scheduled but can
be adjusted earlier). The initial cells will be capable to
become supercellular then transition toward line segments. So
main update was to lower PoPs this morning, increase sunshine
and modify dewpoints upward a degree or two. Adjusted PoPs for
this afternoon with enhanced wording.

Prev Disc...
Today is the first day of summer and it will feel like with heat and
humid as the local area will be in a warm sector. 850mb temperatures
will be in the upper teens today with surface dewpoints expected to
be in the mid 60s into the lower 70s. The combination of the heat
and humidity will result in heat index values in the 90s below 1500
feet with mid and upper 90s in the Hudson River Valley including the
Capital District, Saratoga Glens Falls area, and portions of the
central Mohawk Valley.

We will be in the warm sector today ahead of a pre-frontal surface
trough and a cold front. SBCAPES are forecast to increase to 1500-
2500+ J/kg across the local area along with 0-6 km bulk shear and
low-level flow increasing. Mid-level lapse rates should be marginal
at 6-6.5C/km. Initially the pre-frontal trough focuses convection
with a mix of storm modes; multicells and supercells. With discrete
cells possible can't rule out threat for a few tornadoes. An evolution
to a squall line is expected ahead of the cold front. Main threat
is for damaging winds with large hail also possible. In addition,
precipitable water values rise to near 2 inches so heavy downpours
expected. Maintained enhanced wording with gusty winds, small
hail and heavy rainfall in the forecast and have that associated
with likely and categorical pops as they move into the local
area late in the afternoon into the evening. Strong upper jet
dynamics arrive in the evening as instability will be waning.
The threat for strong to severe thunderstorms is expected to end
by late in the evening. With the passage of the cold front
chances for storms will decrease and a cooler airmass will begin
to filter in overnight. Expecting lows in the 50s to mid 60s
with some 40s into the western Adirondacks.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Much cooler Tuesday lots of clouds and chances for showers as
the upper trough axis approaches. Expecting temperatures 20 to
25 degrees cooler than today with highs mainly in the 60s with
lower 70s across portions of the mid-Hudson Valley into
northwestern Connecticut and 50s across the western Adirondacks
and higher terrain of the eastern Catskills and southern
Greens. Much cooler Tuesday night with lows in the 40s with
upper 30s across portions of the western Adirondacks.

Despite the upper trough axis swinging through Wednesday
expecting fair weather and sunshine as the airmass will be dry.
Will have high pressure building in at the surface. Expecting
highs in the 70s below 1000 feet and in the 60s above that.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The extended period will begin with continued dry weather as high
pressure slowly departs from New England into the western Atlantic
Ocean.  Skies will generally be mostly sunny/mostly clear. Dewpoints
will remain comfortable for Wednesday night through Friday, with
values mainly in the 50s. Temperatures each day will be slowly
warming thanks to a light southerly return flow and warming temps
aloft. Highs should reach be in the 70s to near 80 on Thursday, with
mid 70s to mid 80s for Friday.  Overnight lows will generally be in
the mid 40s to mid 50s for Wed/Thurs nights, but will start creeping
up into the 60s by Friday night.

Over the weekend, unsettled weather will be returning to the region
as a large upper level trough over the Midwest/Great Lakes starts
shifting the towards the area.  Although there is still some
differences in the models regarding the exact timing, it does appear
that this system will be taking its time heading towards the area. A
surface front on the leading edge of the trough will be a focus more
widespread showers and thunderstorms.  At this point, this front may
not arrive towards late in the weekend, but will start to increase
POPs to chance by Sat afternoon depending on the uncertainty. As of
now, have the highest POPs on Sunday afternoon.  While it's too
early to determine if any strong/severe storms will occur, there may
be a threat for locally heavy rainfall, as the slow moving boundary
and high PWATs could allow for repeated showers/storms over the same
area.

Highs should reach the upper 70s to mid 80s for both Sat/Sun across
the area with dewpoints noticeably more muggy in the 60s.  Overnight
lows will remain elevated in the 60s as well.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Our region is located within a warm and muggy air mass ahead of a
frontal boundary located over the Great Lakes. There have been a few
spotty showers/t-storms early this morning along the storm's warm
front.  While this activity is now north of the TAF sites, there are
some lingering areas of bkn mid/high level clouds associated with
the showers and thunderstorms.  Some more breaks should occur by mid-
morning, with most TAF sites having just sct high level clouds for
the late morning through late afternoon hours, with VFR conditions
in place.  While winds are very light or calm this morning, they
will increase to around 10 kts from a southerly direction for all
sites.  KALB may have a few higher gusts, especially this afternoon.

A cold front will bring a line of showers and thunderstorms to the
region, but this look to occur late in the day, probably after 23z-
00z.  IFR/MVFR visibility/cigs are possible within these showers and
thunderstorms, as well as some higher wind gusts as well. This
activity should be cleared off the area to the east by around
midnight (04z Tuesday).

Behind the activity, there will continue to be sct-bkn mid and high
level clouds.  Some lower stratus could also form for late in the
overnight, although this will depend on how much low-level moisture
is available at each site, which is somewhat uncertain this far out.
Overall, will go with just VFR conditions for now, but a period of
MVFR/IFR late in the overnight can't be ruled out, especially if a
lot of rainfall occurs during the evening.  South to southwest winds
will become westerly at 10 kts or less for tonight.

Outlook...

Tuesday into Tuesday Night: Low Operational Impact. Chance of SHRA.
Wednesday through Friday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Hot and humid conditions today for the first day of summer.
Showers and thunderstorms will occur mainly late this afternoon
into the evening with strong to severe storms possible. All
storms will be capable of producing very heavy downpours. A much
cooler air mass will be ushered with the passage of a cold
front. Chances for showers will lingering Tuesday as a disturbance
in the upper levels of the atmosphere moves overhead.

&&

.HYDROLOGY...
Showers and thunderstorms will occur mainly late this afternoon
into the evening and will be capable of producing very heavy
downpours. Some notable within bank rises may occur on creeks,
streams, brooks and maybe main stem rivers. Ponding of water on
roadways and standing water in low lying areas is expected
with urban flooding of poor drainage areas possible.

There will be chances for showers Tuesday as a disturbance in
the upper levels of the atmosphere moves overhead. Fair weather
is then expected to to close out the work week with the
weather turning unsettled for the weekend.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 6 PM EDT this evening for NYZ040-041-049-
     050-052-053-059-060-064-065-083-084.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/BGM
SHORT TERM...IAA
LONG TERM...Frugis
AVIATION...Frugis
FIRE WEATHER...IAA
HYDROLOGY...IAA/Wasula
Hazardous weather outlook, Jun 21, 3:59 AM EST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
459 AM EDT Mon Jun 21 2021

NYZ040-041-049-050-052-053-059-060-064-065-083-084-221100-
Montgomery-Northern Saratoga-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Ulster-Western Dutchess-Southeast Warren-Southern Washington-
459 AM EDT Mon Jun 21 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Capital District, Lake
George Saratoga Region, Montgomery and southern Washington Counties
and the Mid Hudson Valley.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, strong to severe thunderstorms are possible late this
afternoon into the evening. Some of these storms could produce
damaging winds, large hail and an isolated tornado.

All storms will be can capable of producing very heavy downpours.
Ponding of water on roadways and standing water in low lying areas
is expected with urban flooding of poor drainage areas possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chance thunderstorms Saturday and Sunday mainly during the afternoon
int the evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

CTZ001-013-MAZ001-025-NYZ032-033-038-039-042-043-047-048-051-054-058-
061-063-066-082-VTZ013>015-221100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Western Albany-Eastern Rensselaer-Western Greene-
Eastern Columbia-Western Ulster-Eastern Dutchess-Northern Fulton-
Bennington-Western Windham-Eastern Windham-
459 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for the southern Adirondacks, Lake
George area, Mohawk Valley, eastern Catskills, Taconics, Berkshires,
northwestern Connecticut, and southern Vermont.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible late this afternoon
into the evening. Some of these storms could produce damaging winds,
large hail and an isolated tornado.

All storms will be can capable of producing very heavy downpours.
Ponding of water on roadways and standing water in low lying areas
is expected with urban flooding of poor drainage areas possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chance thunderstorms Saturday and Sunday mainly during the afternoon
int the evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Jun 21, 7:12 AM EST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Albany NY
812 AM EDT Mon Jun 21 2021

NYZ032-211245-
Northern Herkimer-
812 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HERKIMER
COUNTY...

At 812 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Hammond to 8 miles north
of Boonville. Movement was northeast at 55 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Old Forge, Limekiln Lake Campground, Eagle Bay, Big Moose, McKeever,
Nicks Lake Campground, Alger Island Public Campground, Little Rapids,
Beaver River, Moshier Falls, Minnehaha, Thendara, Carter Station,
Lyon Lake, First Lake, Wolf Lake Landing, Mountain Lodge, Brandreth
and Woods Lake.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4405 7506 4407 7486 4363 7479 4356 7510
      4410 7517
TIME...MOT...LOC 1212Z 246DEG 49KT 4436 7568 4360 7535

CS

The radar

The Albany radar (KENX), 8 km away, was scanning. The volume nearest the first event began at 19:42 UTC.

Open the radar archive at this moment

Event by event

41 thunderstorm wind, 12 heat, 1 funnel cloud, 1 lightning. Local standard time, as filed.

Heat, Eastern Albany

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Eastern Albany forecast zone
Reported by
Mesonet
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Heat, Western Columbia

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Western Columbia forecast zone
Reported by
Mesonet
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Heat, Western Dutchess

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Western Dutchess forecast zone
Reported by
Mesonet
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Heat, Eastern Greene

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Eastern Greene forecast zone
Reported by
Mesonet
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Heat, Montgomery

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Montgomery forecast zone
Reported by
Mesonet
Coordinates
42.902, -74.440 (the zone’s center; the record gives no point)

Heat, Western Rensselaer

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Western Rensselaer forecast zone
Reported by
Mesonet
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Heat, Northern Saratoga

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Northern Saratoga forecast zone
Reported by
Mesonet
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Heat, Southern Saratoga

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Southern Saratoga forecast zone
Reported by
Mesonet
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Heat, Eastern Schenectady

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Eastern Schenectady forecast zone
Reported by
Mesonet
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Heat, Southeast Warren

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Southeast Warren forecast zone
Reported by
Mesonet
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Heat, Northern Washington

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Northern Washington forecast zone
Reported by
Mesonet
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

Heat, Southern Washington

When
June 21, 11:00 AM EST to 4:00 PM EST
Where
Southern Washington forecast zone
Reported by
Mesonet
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

Thunderstorm Wind, Hamilton

When
June 21, 2:40 PM EST
Where
Hamilton County, 0.85 mi SW of Higgins Bay
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.410, -74.560

Numerous power poles and trees were downed along County Route 24 on the backside of Piseco Lake.

Thunderstorm Wind, Hamilton

When
June 21, 2:45 PM EST
Where
Hamilton County, 1.18 mi SSE of Piseco Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.435, -74.508

Trees were downed near Arietta Town Justice Court along Old Piseco Road.

Thunderstorm Wind, Hamilton

When
June 21, 2:45 PM EST
Where
Hamilton County, 1.22 mi SW of Speculator
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.490, -74.390

Trees were downed at Moffitt Beach near Route 8.

Thunderstorm Wind, Hamilton

When
June 21, 2:45 PM EST
Where
Hamilton County, 1.47 mi SSE of Higgins Bay
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
43.400, -74.540

Trees and wires were downed on South Shore Road.

Thunderstorm Wind, Herkimer

When
June 21, 3:07 PM EST
Where
Herkimer County, 4.22 mi E of Old Forge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.718, -74.895

A tree was downed on South Shore Road.

Thunderstorm Wind, Warren

When
June 21, 3:40 PM EST
Where
Warren County, 1.08 mi ESE of Hague
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.746, -73.499

Trees and wires were downed near Route 8 and 9N in the Town of Hague.

Thunderstorm Wind, Washington

When
June 21, 3:45 PM EST
Where
Washington County, 1.39 mi E of Glenburne
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.766, -73.443

A tree was downed across the roadway on County Route 1.

Thunderstorm Wind, Washington

When
June 21, 3:45 PM EST
Where
Washington County, 1 mi W of Wright Ferry
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.800, -73.400

A tree and wires were downed.

Thunderstorm Wind, Warren

When
June 21, 3:59 PM EST
Where
Warren County, 0.72 mi ESE of Bolton Lndg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.567, -73.656

Trees and wires were downed in Bolton Landing near Route 9N.

Thunderstorm Wind, Warren

When
June 21, 4:10 PM EST
Where
Warren County, 2.53 mi S of Sabbathday Pt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.634, -73.526

A tree and wires were downed on Lands End Way in Dresden.

Thunderstorm Wind, Washington

When
June 21, 4:25 PM EST
Where
Washington County, 4.87 mi NE of Whitehall
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.590, -73.340

A tree was downed across the roadway.

Thunderstorm Wind, Washington

When
June 21, 4:25 PM EST
Where
Washington County, 0.66 mi SW of Kingsbury
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.363, -73.559

There were multiple reports of trees and wires down around the Town of Kingsbury.

Thunderstorm Wind, Washington

When
June 21, 4:40 PM EST
Where
Washington County, 0.69 mi S of Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.520, -73.250

Trees and wires were downed in Hampton near Route 22A.

Thunderstorm Wind, Washington

When
June 21, 4:40 PM EST
Where
Washington County, 0.85 mi SW of Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.520, -73.260

A tree and wires were downed along South Road in Hampton.

Thunderstorm Wind, Washington

When
June 21, 5:05 PM EST
Where
Washington County, Middle Granville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.430, -73.280

Trees and wires were downed in Middle Granville.

Thunderstorm Wind, Washington

When
June 21, 5:05 PM EST
Where
Washington County, 0.62 mi ESE of Raceville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.467, -73.268

A tree and wires were downed at the intersection of Cross Road and Butler Road.

Thunderstorm Wind, Washington

When
June 21, 5:10 PM EST
Where
Washington County, 1.22 mi SE of Raceville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.460, -73.260

A tree and wires were leaning over the road.

Thunderstorm Wind, Herkimer

When
June 21, 5:31 PM EST
Where
Herkimer County, 0.85 mi SE of Old Forge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.710, -74.970

Trees and wires were downed in the Town of Old Forge. All lanes on Route 28 were blocked between Crosby Road and Adams Street.

Thunderstorm Wind, Herkimer

When
June 21, 6:04 PM EST
Where
Herkimer County, 0.5 mi E of Burrell Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.130, -74.840

Multiple trees were downed in the Town of Salisbury.

Thunderstorm Wind, Herkimer

When
June 21, 6:07 PM EST
Where
Herkimer County, 0.5 mi E of Little Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.050, -74.860

Trees were downed in the City of Little Falls.

Thunderstorm Wind, Hamilton

When
June 21, 6:28 PM EST
Where
Hamilton County, 0.5 mi E of Lake Pleasant
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.470, -74.410

Trees were downed near Route 8 in Lake Pleasant Town Center.

Thunderstorm Wind, Hamilton

When
June 21, 6:28 PM EST
Where
Hamilton County, 1.52 mi WSW of Speculator
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
43.493, -74.399

Several impassable roadways, downed trees and phone lines and power outages were reported around the Moffitt Beach State Campground in the Town of Lake Pleasant. One of the trees fell onto a camper trailer.

Thunderstorm Wind, Washington

When
June 21, 6:45 PM EST
Where
Washington County, 2 mi E of Glenburne
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.770, -73.430

Wires were downed on County Route 1 in Putnam.

Thunderstorm Wind, Warren

When
June 21, 7:17 PM EST
Where
Warren County, 0.5 mi E of Lake Luzerne
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.320, -73.840

A tree fell on wires near Lake Luzerne-Hadley.

Thunderstorm Wind, Warren

When
June 21, 7:17 PM EST
Where
Warren County, 2.84 mi W of Hartman
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.273, -73.826

A few large pine and oak trees snapped off East River Drive in Lake Luzerne, causing some property damage and a loss of power.

Thunderstorm Wind, Warren

When
June 21, 7:26 PM EST
Where
Warren County, 0.85 mi NW of Bolton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.540, -73.690

A tree fell on wires near Bolton Landing.

Thunderstorm Wind, Warren

When
June 21, 7:30 PM EST
Where
Warren County, 2.56 mi SW of Cloverdale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.440, -73.680

A tree was downed.

Funnel Cloud, Warren

When
June 21, 7:34 PM EST to 7:35 PM EST
Where
Warren County, 1.22 mi NW of Glens Falls
Reported by
Trained Spotter
Coordinates
43.330, -73.670

A funnel cloud was spotted north of the observer looking toward Lake George.

Thunderstorm Wind, Schoharie

When
June 21, 7:40 PM EST
Where
Schoharie County, 2.15 mi WSW of Summit
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.570, -74.620

Wires were downed in the Town of Summit.

Thunderstorm Wind, Washington

When
June 21, 7:40 PM EST
Where
Washington County, 2 mi W of South Bay Vlg
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.520, -73.560

A tree was downed at the intersection of Hog Town Road and Sly Pond Road.

Thunderstorm Wind, Saratoga

When
June 21, 7:44 PM EST
Where
Saratoga County, 0.57 mi E of Whiteside Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.071, -74.069

A tree was downed on wires along South Line Road in the Town of Galway.

Lightning, Saratoga

When
June 21, 7:44 PM EST
Where
Saratoga County, 1.94 mi WNW of Galway
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
43.032, -74.065

Lightning hit a structure, causing a fire, on Lake Road in the Town of Galway.

Thunderstorm Wind, Washington

When
June 21, 7:45 PM EST
Where
Washington County, 0.42 mi NW of West Fort Ann
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.425, -73.585

A tree and wires were downed on Buttermilk Falls Road.

Thunderstorm Wind, Saratoga

When
June 21, 7:50 PM EST
Where
Saratoga County, 1.65 mi N of Corinth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.274, -73.847

Wires were downed along Antone Mountain Road and Harris Road in the Town of Corinth.

Thunderstorm Wind, Schoharie

When
June 21, 7:50 PM EST
Where
Schoharie County, 1.02 mi E of Middleburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.600, -74.330

Trees and wires were downed in the Town of Middleburgh.

Thunderstorm Wind, Saratoga

When
June 21, 7:52 PM EST
Where
Saratoga County, 0.5 mi W of South Corinth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.200, -73.890

A tree was downed on wires.

Thunderstorm Wind, Greene

When
June 21, 8:09 PM EST
Where
Greene County, 0.94 mi SSW of West Kill
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.208, -74.389

The northbound lane of Route 42 was closed just south of Spruceton Road due to a downed tree.

Thunderstorm Wind, Washington

When
June 21, 8:10 PM EST
Where
Washington County, 0.62 mi ENE of Truthville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.454, -73.319

A tree and wires were downed on Middleton Road in the Town of Granville.

Thunderstorm Wind, Ulster

When
June 21, 8:43 PM EST
Where
Ulster County, 0.51 mi W of East Kingston
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.950, -73.990

Trees and wires were downed.

Thunderstorm Wind, Ulster

When
June 21, 8:45 PM EST
Where
Ulster County, 0.52 mi E of Springtown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.780, -74.070

A few trees and wires were downed near the Town of New Paltz.

Thunderstorm Wind, Washington

When
June 21, 8:45 PM EST
Where
Washington County, 0.86 mi SW of Trionda
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.110, -73.560

A tree was downed along Hogsback Road near the Village of Schuylerville.

Thunderstorm Wind, Washington

When
June 21, 8:55 PM EST
Where
Washington County, 0.86 mi NE of Spraguetown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.140, -73.470

A tree was downed along Spraguetown Road in the Hamlet of Middle Falls.

Thunderstorm Wind, Columbia

When
June 21, 9:10 PM EST
Where
Columbia County, 0.86 mi SW of Humphreysville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.170, -73.760

A tree and wires were downed in the Town of Livingston.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2021Every state in 2021This day in weather historyWarnings in New York, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967060, 967061, 967062, 967063, 967064, 967066, 967067, 967068, 967070, 967071, 967072, 967073, 967079, 967077, 967078, 967080, 967081, 967082, 967083, 967085, 967087, 967089, 967088, 967090, 967092, 967094, 967095, 967096, 967107, 967097, 967099, 967101, 967102, 967134, 967103, 967104, 967189, 967106, 967105, 967108, and more.